Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 38, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 5, 2010, 3:30 PM EDT. It took effect at May 6, 2010, 9:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 3:30 PM EDT (19:30 UTC)
- In effect from
- May 6, 2010, 9:00 AM EDT
- Expired
- May 6, 2010, 10:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
522 WHUS71 KBUF 051930 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT WED MAY 5 2010 ...GUSTY WINDS FORECAST FOR THE NEW YORK NEAR SHORE WATERS... .RELATIVELY STRONG WINDS IN THE WAKE OF A DEPARTING STORM SYSTEM WILL BE FOUND ACROSS BOTH LAKES ERIE AND ONTARIO ON THURSDAY. THE FRESH TO STRONG WESTERLIES WILL PRODUCE WAVES IN EXCESS OF 4 FEET. HIGH PRESSURE WILL THEN MOVE ACROSS THE EASTERN GREAT LAKES THURSDAY NIGHT WITH THE WINDS AND WAVES SUBSIDING DURING THE COURSE OF THE NIGHT. LEZ020-040-041-060330- /O.NEW.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 330 PM EDT WED MAY 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY. WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED ON THURSDAY WITH WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-060330- /O.NEW.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 330 PM EDT WED MAY 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY. WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-060330- /O.NEW.KBUF.SC.Y.0038.100506T1400Z-100507T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 330 PM EDT WED MAY 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EDT THURSDAY. WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
5 follow-up statements
583 WHUS71 KBUF 060159 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 959 PM EDT WED MAY 5 2010 ...GUSTY WINDS FORECAST FOR THE NEW YORK NEAR SHORE WATERS... .RELATIVELY STRONG WINDS IN THE WAKE OF A DEPARTING STORM SYSTEM WILL BE FOUND ACROSS BOTH LAKES ERIE AND ONTARIO ON THURSDAY. THE FRESH TO STRONG WESTERLIES WILL PRODUCE WAVES IN EXCESS OF 4 FEET. HIGH PRESSURE WILL THEN MOVE ACROSS THE EASTERN GREAT LAKES THURSDAY NIGHT WITH THE WINDS AND WAVES SUBSIDING DURING THE COURSE OF THE NIGHT. LEZ020-040-041-061000- /O.CON.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 959 PM EDT WED MAY 5 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY. WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED ON THURSDAY WITH WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-061000- /O.CON.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 959 PM EDT WED MAY 5 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY. WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-061000- /O.CON.KBUF.SC.Y.0038.100506T1400Z-100507T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 959 PM EDT WED MAY 5 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT THURSDAY. WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
438 WHUS71 KBUF 060758 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 358 AM EDT THU MAY 6 2010 ...GUSTY WINDS FORECAST FOR THE NEW YORK NEAR SHORE WATERS... .BRISK WESTERLY WINDS IN THE WAKE OF A DEPARTING COLD FRONT WILL IMPACT LAKES ERIE AND ONTARIO TODAY. FRESH TO STRONG WESTERLIES WILL PRODUCE WAVES IN EXCESS OF 4 FEET. HIGH PRESSURE BUILDING ACROSS THE EASTERN GREAT LAKES TONIGHT WILL CAUSE THE WIND AND WAVES TO SUBSIDE. LEZ020-040-041-061600- /O.CON.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 358 AM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED ON THURSDAY WITH WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-061600- /O.CON.KBUF.SC.Y.0038.100506T1300Z-100506T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 358 AM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-061600- /O.CON.KBUF.SC.Y.0038.100506T1400Z-100507T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 358 AM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS ON THURSDAY WILL PRODUCE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
215 WHUS71 KBUF 061353 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 953 AM EDT THU MAY 6 2010 ...GUSTY WINDS FORECAST FOR THE NEW YORK NEAR SHORE WATERS... .BRISK WESTERLY WINDS IN THE WAKE OF A DEPARTING COLD FRONT WILL IMPACT LAKES ERIE AND ONTARIO TODAY. FRESH TO STRONG WESTERLIES WILL PRODUCE WAVES IN EXCESS OF 4 FEET. HIGH PRESSURE BUILDING ACROSS THE EASTERN GREAT LAKES TONIGHT WILL CAUSE THE WIND AND WAVES TO SUBSIDE. LEZ020-040-041-062200- /O.CON.KBUF.SC.Y.0038.000000T0000Z-100506T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 953 AM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON WITH WAVES AVERAGING 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-062200- /O.CON.KBUF.SC.Y.0038.000000T0000Z-100506T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 953 AM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS THIS AFTERNOON WILL PRODUCE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-062200- /O.CON.KBUF.SC.Y.0038.100506T1400Z-100507T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 953 AM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS THIS AFTERNOON WILL PRODUCE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
499 WHUS71 KBUF 061950 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EDT THU MAY 6 2010 LEZ020-040-041-070000- /O.EXT.KBUF.SC.Y.0038.000000T0000Z-100507T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 350 PM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS EVENING WITH WAVES AVERAGING 3 TO 5 FEET. WINDS AND WAVES WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-070000- /O.EXT.KBUF.SC.Y.0038.000000T0000Z-100507T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 350 PM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS THIS EVENING WILL PRODUCE WAVES OF 3 TO 5 FEET. WINDS AND WAVES WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-070200- /O.CON.KBUF.SC.Y.0038.000000T0000Z-100507T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 350 PM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 KNOTS THIS EVENING WILL PRODUCE WAVES OF 3 TO 5 FEET. WINDS AND WAVES WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
979 WHUS71 KBUF 070202 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 PM EDT THU MAY 6 2010 LOZ043>045-070315- /O.EXP.KBUF.SC.Y.0038.000000T0000Z-100507T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 PM EDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 5, 1:18 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 5, 1:18 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 118 PM EDT WED MAY 5 2010 .SYNOPSIS... HIGH PRESSURE RIDGING NORTH FROM THE OHIO VALLEY WILL CIRCULATE A SOUTHERLY FLOW OF WARMER AIR INTO THE AREA TODAY. SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF AN APPROACHING COLD FRONT WILL IMPACT THE AREA LATE TODAY THROUGH THE FIRST HALF OF TONIGHT. HIGH PRESSURE FOLLOWING THE FRONT WILL BRING DRIER CONDITIONS ON THURSDAY BEFORE LOW PRESSURE HEADING TOWARD THE CENTRAL GREAT LAKES BRINGS ANOTHER CHANCE FOR SHOWERS FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... ISOLATED SHOWERS ASSOCIATED WITH A WARM FRONT ADVANCING THROUGH THE NORTH COUNTRY HAVE PUSHED EAST INTO THE ADIRONDACKS AND WEAKENED THIS MORNING. LEFTOVER CLOUD COVER OVER CENTRAL NY AND THE NORTH COUNTRY SHOULD TEND TO MIX OUT AND GIVE WAY TO SUNSHINE THIS AFTERNOON. MEANWHILE ACROSS WESTERN NY THE WARM SECTOR HAS BECOME ESTABLISHED...WITH NEARLY FULL SUNSHINE EXPECTED THROUGH AT LEAST MID AFTERNOON. PREVIOUS FORECAST IN GOOD SHAPE...JUST SOME MINOR TWEAKS MADE TO ADJUST TO LATEST TRENDS. DID BUMP FORECAST HIGHS UP SLIGHTLY BASED ON THE 12Z KBUF SOUNDING AND 850MB TEMPS OF +12C OR BETTER. SPC HAS EXPANDED THE SLIGHT RISK AREA TO INCLUDE JUST ABOUT ALL OF THE CWA IN THE DAY ONE OUTLOOK. UPDATED HWO ACCORDINGLY. EXPECT CONVECTION TO HOLD OFF UNTIL VERY LATE AFTERNOON OR EARLY EVENING IN THE WEST. A 30 TO 40 KNOT LOW LEVEL JET SURGING AHEAD OF THE APPROACHING COLD FRONT IS FORECAST TO PUSH ACROSS WESTERN NEW YORK AND SOUTHERN ONTARIO LATER THIS AFTERNOON AND EVENING. THIS WILL RESULT IN SOME INCREASE IN LOW LEVEL MOISTURE...WHILE MID LEVEL LAPSE RATES INCREASE AS TEMPERATURES ALOFT COOL IN ADVANCE OF THE APPROACHING UPPER LEVEL TROUGH. THE INCREASING INSTABILITY WILL RESULT IN A FEW SHOWERS AND THUNDERSTORMS LATE IN THE DAY ACROSS OUR FAR WESTERN COUNTIES. EXPECT THE CONVECTION TO BECOME MORE WIDESPREAD THROUGH THE FIRST HALF OF TONIGHT AS THE COLD FRONT PUSHES THROUGH OUR CWA...GENERALLY BETWEEN 00Z AND 06Z. THE LATEST MODEL SOUNDINGS SUGGEST THAT AN INVERTED V SOUNDING WILL BE IN PLACE WITH MODERATELY STRONG EFFECTIVE BULK SHEAR IN THE VICINITY OF THE LOW AND UPPER LEVEL JETS. THUS...WHILE THE THERMODYNAMICS MAY NOT BE IDEAL FOR STRONG CONVECTION...THE COMPENSATING WIND SHEAR COULD SUPPORT OCCASIONAL STRONG WIND GUSTS...ESPECIALLY WITH THE ANTICIPATED INVERTED-V SOUNDINGS. DURING THE SECOND HALF OF THE NIGHT...EXPECT THE SHOWERS AND THUNDERSTORMS TO TAPER OFF FROM WEST TO EAST AS A DRY SLOT WORKS IN BEHIND THE DEPARTING COLD FRONT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THURSDAY SHOULD SEE SOMEWHAT IMPROVING CONDITIONS. THE COLD FRONT WILL BE WELL EAST OF THE REGION WITH DRIER AIR INFILTRATING THE AREA IN ITS WAKE. HOWEVER...THE UPPER LEVEL TROUGH WILL BE CROSSING THE AREA. COLD POOL ALOFT ASSOCIATED WITH UPSTREAM WAVE DROPS 500 MB TEMPERATURES TO BETWEEN -20C AND -24C. THIS COMBINED WITH DIURNAL HEATING WILL CREATE ENOUGH SURFACE BASED INSTABILITY FOR SCATTERED SHOWERS...ESPECIALLY ACROSS THE NORTH COUNTRY WHERE THE LAPSE RATES WILL BE A LITTLE STEEPER AND LOW LEVEL MOISTURE WILL BE MORE PLENTIFUL. ANTICIPATED LOW-TOPPED NATURE OF CONVECTIVE ACTIVITY SHOULD PRECLUDE MUCH THUNDER POTENTIAL. THURSDAY WILL BE A MUCH COOLER DAY WITH 850 MB TEMPERATURES DROPPING TO NEAR +2C. THIS WILL ONLY SUPPORT HIGH IN THE LOWER TO MID 60S. A PROGRESSIVE H5 RIDGE WILL MOVE ACROSS THE REGION THURSDAY NIGHT. OUTSIDE OF A LEFTOVER EVENING SHOWER ACROSS THE NORTH COUNTRY...FAIR DRY WEATHER CAN BE ANTICIPATED. ON FRIDAY...OUR CONTROLLING H5 RIDGE WILL MOVE EAST OF THE FORECAST AREA WHILE A STRONG SHORTWAVE WILL DIG ACROSS THE MISSISSIPPI VALLEY. THIS WILL SET UP STRONG WARM ADVECTION ACROSS OUR REGION WITH ABUNDANT MOISTURE ADVECTING IN FROM THE WEST. THE COMBINATION OF THE LOW LEVEL ISENTROPIC LIFT AND UPPER LEVEL DIFFLUENT FLOW SHOULD PRODUCE SOME SHOWERS...ESPECIALLY OVER THE WESTERN COUNTIES. THE PCPN WILL BECOME MUCH MORE WIDESPREAD FRIDAY NIGHT WHEN THE ANOMALOUSLY DEEP H5 LOW WILL CRUISE EAST ACROSS THE GREAT LAKES REGION. THE ASSOCIATED SFC LOW WILL LIFT ACROSS LAKE ONTARIO WHILE HGT FALLS OF NEARLY 250DM WILL BE EXPERIENCED ACROSS THE REGION. CAT POPS WILL BE USED TO HANDLE THE PCPN...BUT DUE TO THE UNCERTAINTY OF THE EXACT TRACK OF THE SFC LOW...WILL HOLD OFF ON ADDING THUNDERSTORMS TO THE FORECAST. LIKE THE WEDNESDAY NIGHT EVENT...LOW LEVEL RIDGING AND THE ENTRAINMENT OF DRIER MID LEVEL AIR WILL RESULT IN LOWER POPS ACROSS THE REGION AFTER MIDNIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THIS PERIOD WILL MOST CERTAINLY FEATURE BELOW NORMAL TEMPERATURES... ESPECIALLY SATURDAY AND SUNDAY WHEN READINGS WILL BE SOME 10 TO 15 DEGREES BELOW NORMAL. WHILE READINGS WILL BE BELOW NORMAL DURING THE ENTIRE PERIOD...THE GOOD NEWS IS THAT THERE WILL BE A DAY TO DAY WARMING TREND. SOME DETAILS... ON SATURDAY...A DEEP H5 LOW WILL MOVE ACROSS NEW ENGLAND AND THE THE ST LAWRENCE VALLEY WHILE A DOUBLE BARRELLED SFC LOW WILL MAKE ITS WAY TO THE CANADIAN MARITIMES. SYNOPTIC MOISTURE CIRCULATING AROUND THE BACKSIDE OF THIS DEPARTING FEATURE WILL COMBINE WITH H5 AIR OF -24C TO POSSIBLE TOUCH OFF SOME -SHRA OVER THE REGION. H85 TEMPS WILL BE IN THE VCNTY OF -4C...SO SFC TEMPS WILL STRUGGLE TO REACH 50. THE DEEP H5 LOW WILL THEN MOVE ACROSS MAINE SATURDAY NIGHT. UNSEASONABLY CHILLY AIR WILL POUR ACROSS OUR REGION ON THE BACKSIDE OF THIS SYSTEM...WITH H85 TEMPS OF -4 TO -8C ANTICIPATED. THE COLD AIR WILL COMBINE WITH LEFTOVER LOW LEVEL MOISTURE TO PRODUCE A MIX OF RAIN AND WET SNOW SHOWERS OVER THE REGION. THE PCPN COULD FALL AS JUST WET SNOW OVER THE HIGHER TERRAIN OF THE SRN TIER AND ALSO EAST OF LK ONTARIO. AS WE PROGRESS THROUGH THE REMAINDER OF THIS PERIOD (SUN-TUES)...A H5 RIDGE OVER THE CENTRAL PLAINS/MISSISSIPPI VALLEY WILL GRADUALLY MOVE EAST ACROSS THE OHIO VALLEY AND LOWER GREAT LAKES. FAIR DRY WEATHER WILL RETURN AS A RESULT...WITH TEMPERATURES TRENDING BACK TOWARDS NORMAL AS WE GET TO TUESDAY. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL FOR THE FIRST 6 HOURS OR SO OF THE 18Z TAF CYCLE. WINDS WILL REMAIN GUSTY THIS AFTERNOON ACROSS WESTERN NY OUT OF THE SSW. THERE WILL BE A PERIOD OF STRONGER LOW LEVEL WINDS THIS EVENING...BUT HAVE REMOVED MENTION OF LOW LEVEL WIND SHEAR AS THE BOUNDARY LAYER WILL REMAIN MIXED...MOST LIKELY PREVENTING LLWS CRITERIA FROM BEING MET WITH A MORE GRADUAL INCREASE IN WINDS WITH HEIGHT. A COLD FRONT OVER CENTRAL LOWER MICHIGAN EARLY THIS AFTERNOON WILL SWEEP EAST ACROSS THE AREA THIS EVENING. THE AIRMASS WILL BECOME MARGINALLY UNSTABLE ALONG AND JUST AHEAD OF THE COLD FRONT...WITH DAYTIME HEATING ALLOWING A SOLID LINE OF SHOWERS AND EMBEDDED SCATTERED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON UPSTREAM OVER SOUTHERN ONTARIO PROVINCE AND LAKE ERIE. EXPECT THIS RAIN AND EMBEDDED CONVECTION TO SPREAD EAST ACROSS THE TAF SITES THIS EVENING. FORECAST TIMING AND PLACEMENT OF EMBEDDED CONVECTION NOT QUITE HIGH ENOUGH TO INCLUDE TSRA...SO WILL INSTEAD INDICATE POTENTIAL WITH A CB QUALIFIER FOR NOW AND ALLOW LATER AMENDMENTS TO INTRODUCE A REFINED TIMING FOR TSRA. EXPECT THIS TO BE SHORT LIVED WITH JUST A FEW HOURS OF RAIN AT EACH TAF SITE...FROM EARLY TO MID EVENING ACROSS THE WEST AND LATE EVENING EAST. FOLLOWING THE COLD FRONTAL PASSAGE...EXPECT A BRIEF PERIOD OF MAINLY VFR LEVEL STRATUS TO QUICKLY SCATTER OUT BY THURSDAY MORNING AS DRIER AIR ADVECTS IN. WINDS WILL BECOME GUSTY ON THURSDAY WITH DAYTIME HEATING...WITH GUSTS TO AROUND 25 KNOTS COMMON. OUTLOOK... FRIDAY...VFR DETERIORATING TO MVFR LATE WITH RAIN DEVELOPING. SATURDAY...VFR/MVFR IN SCATTERED SHOWERS. SUNDAY AND MONDAY...VFR. && .MARINE... EXPECT WINDS AND WAVES TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA TODAY...ALTHOUGH WIND AND WAVES WILL BUILD AGAIN ALONG THE EASTERN END OF LAKE ERIE AS SOUTHWEST WINDS CHANNEL AHEAD OF AN APPROACHING COLD FRONT. A WESTERLY FLOW OF COLDER AIR FOLLOWING THE FRONT MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS ON BOTH LAKES THURSDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...HITCHCOCK/TJP SHORT TERM...RSH/TMA LONG TERM...RSH AVIATION...HITCHCOCK MARINE...TJP
Hazardous weather outlook, May 5, 10:42 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1042 AM EDT WED MAY 5 2010 NYZ001>008-010>014-019>021-085-061445- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1042 AM EDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN ONTARIO AND WESTERN NEW YORK LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS WILL SPREAD EAST ACROSS THE FINGER LAKES AND CENTRAL NEW YORK THROUGH THE MID TO LATE EVENING. A FEW STORMS MAY BECOME SEVERE AND CONTAIN ISOLATED DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY WITH THE TRACK OF THE ASSOCIATED LOW PRESSURE SYSTEM...AND THUS THE AMOUNT OF WARMER AND MORE UNSTABLE AIR THAT WILL BE ABLE TO MOVE INTO THE LOWER GREAT LAKES REGION. IF THE AIRMASS BECOMES SUFFICIENTLY UNSTABLE...SOME STORMS MAY BECOME SEVERE WITH THE MAIN RISK BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061445- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1042 AM EDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN ONTARIO AND LAKE ERIE LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS WILL SPREAD EAST ACROSS LAKE ONTARIO AND POSSIBLY THE SAINT LAWRENCE VALLEY THROUGH THE MID TO LATE EVENING. A FEW STORMS MAY CONTAIN ISOLATED DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY WITH THE TRACK OF THE ASSOCIATED LOW PRESSURE SYSTEM...AND THUS THE AMOUNT OF WARMER AND MORE UNSTABLE AIR THAT WILL BE ABLE TO MOVE INTO THE LOWER GREAT LAKES REGION. IF THE AIRMASS BECOMES SUFFICIENTLY UNSTABLE...SOME STORMS MAY BECOME SEVERE WITH THE MAIN RISK BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:23 PM EDT | Special Marine Warning | BUF | 52 min | |
| May 5, 6:54 PM EDT | Special Marine Warning | BUF | 36 min | |
| May 5, 7:13 PM EDT | Special Marine Warning | BUF | 47 min |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.